Alert archive / Missouri / Flash Flood Warnings in 2015
Flash Flood Warning 80, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Aug 5, 2015, 10:43 AM CDT for Greene County, Missouri. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 5, 2015, 10:43 AM CDT (15:43 UTC)
- Expired
- Aug 5, 2015, 1:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Greene County, MO
The radar
The Springfield radar (KSGF), 9 km from the middle of the area, began a volume at 15:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 5, 11:07 AM CDT | FLASH FLOOD | Springfield, MO | SEVERAL STREETS AND LOW LYING AREAS ARE EXPERIENCING FLASH FLOODING AROUND THE SPRINGFIELD METRO AREA. 1200 BLOCK OF MOUNT VERNON ROAD WAS FLOODED WITH AT LEAST A FOOT OF WATER. GRANT AND COMMERICIAL STREET WAS FLOODED AND ALMOST IMPASSABLE. THERE WAS MINOR FL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 3.7 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 635 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 853 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 405 m²/s²
- 0-3 km storm-relative helicity
- 433 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 8.3
The text
As transmitted, in the capitals the NWS used until 2016.
441
WGUS53 KSGF 051543
FFWSGF
MOC077-051845-
/O.NEW.KSGF.FF.W.0080.150805T1543Z-150805T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1043 AM CDT WED AUG 5 2015
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN AND CENTRAL GREENE COUNTY IN SOUTHWESTERN MISSOURI...
* UNTIL 145 PM CDT
* AT 1041 AM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO ONE INCH OF RAIN HAS
ALREADY FALLEN WITH AN ADDITIONAL INCH POSSIBLE OVER THE NEXT
HOUR. URBAN FLASH FLOODING IS EXPECTED TO BEGIN
SHORTLY...PARTICULARLY IN LOW AREAS WITHIN THE CITY OF SPRINGFIELD.
* CREEKS...STREAMS...AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
LOCATIONS IN THE WARNING INCLUDE...
SPRINGFIELD... REPUBLIC...
BATTLEFIELD... WILLARD...
BROOKLINE... GALLOWAY...
TURNERS... GLIDEWELL...
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
SCENIC AVENUE IN SOUTHWEST SPRINGFIELD...
EAST BUENA VISTA ROAD AT WARD BRANCH SOUTH OF SPRINGFIELD...
FARM ROAD 164 AT THE JAMES RIVER JUST EAST OF SPRINGFIELD...
FARM ROAD 156 AT WILSONS CREEK SOUTHWEST OF SPRINGFIELD...
AND FARM ROAD 146 AT WILSONS CREEK SOUTHWEST OF SPRINGFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
&&
LAT...LON 3710 9349 3716 9351 3724 9347 3729 9341
3731 9332 3729 9322 3724 9315 3718 9313
3712 9313 3709 9316
$$
CRAMER1 follow-up statement
521
WGUS73 KSGF 051729
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1229 PM CDT WED AUG 5 2015
MOC077-051738-
/O.CAN.KSGF.FF.W.0080.000000T0000Z-150805T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENE MO-
1229 PM CDT WED AUG 5 2015
...THE FLASH FLOOD WARNING FOR SOUTHERN GREENE COUNTY IS CANCELLED...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD
CLOSURES.
LAT...LON 3710 9349 3716 9351 3724 9347 3729 9341
3731 9332 3729 9322 3724 9315 3718 9313
3712 9313 3709 9316
$$
CRAMERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 5, 6:45 AM CDT, 3 hours 58 minutes earlier.
Area forecast discussion, Aug 5, 6:45 AM CDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
645 AM CDT WED AUG 5 2015
...12Z AVIATION UPDATE...
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 0255 AM CDT WED AUG 05 2015
BIGGEST FORECAST CHALLENGE IN THIS TIME FRAME IS THE POTENTIAL FOR
BOTH SEVERE WEATHER AND HEAVY RAINFALL RESULTING IN FLASH FLOODING.
WATER VAPOR IMAGERY SHOWS MID LEVEL SHORTWAVE OVER SOUTHERN
NEBRASKA, WHILE A A SECOND LEAD WAVE IS OVER WESTERN MISSOURI WHERE
RADAR IS SHOWING SHOWERS AND A FEW THUNDERSTORMS ONGOING. CONTINUED
DEVELOPMENT EXPECTED OVER KANSAS/MISSOURI THROUGH THE EARLY
MORNING HOURS AS LOW LEVEL JET ENHANCES LIFT AHEAD OF THE NEBRASKA
WAVE.
THIS MID LEVEL WAVE WILL DROP SOUTHEAST ACROSS MISSOURI TODAY INTO
THIS EVENING ACCOMPANIED BY A BAND OF STRONGER WEST TO NORTHWEST MID
LEVEL WINDS. THIS WILL RESULT IN NEAR 40 KNOTS OF 0-6KM BULK SHEAR
WHICH IS FAVORABLE FOR SUPERCELLS. BIGGEST CONCERN IS MORNING
CONVECTION AND CLOUDS AND IF AND HOW QUICKLY ATMOSPHERE CAN
DESTABILIZE THIS AFTERNOON. AND IF IT DOES, WHERE THIS WILL
OCCUR. GIVEN ALL THE VARIABLES, CONFIDENCE IS CERTAINLY NOT HIGH
ON SEVERE WEATHER CHANCES FOR THE AREA AND WILL LIKELY BE A SHORT
TERM FORECAST CONCERN BASED ON EVOLUTION OF MORNING CONVECTION AND
CLOUD TRENDS. IN ADDITION, 00Z SGF UPPER AIR SOUNDING SHOWING
PRECIPITABLE WATER VALUES BETWEEN 1.5 AND 2 INCHES AND WITH
CONTINUED FETCH OF LOW LEVEL MOISTURE INTO THE AREA LOCALLY HEAVY
RAINFALL STILL POSSIBLE, ALBEIT MODELS HAVE CAME IN A LITTLE
FURTHER SOUTH AND LIGHTER WITH THE HEAVIEST QPF. STILL EXPECTING
UPWARDS OF 1 TO 2 INCHES IN THE WATCH AREA WITH LOCALLY HIGHER
AMOUNTS. WITH THE SHIFT FURTHER SOUTH WILL ALSO EXPAND WATCH
ANOTHER TIER OF COUNTIES SOUTHWARD TO THE ARKANSAS BORDER.
.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 0255 AM CDT WED AUG 05 2015
SHOULD BE A BREAK IN THE ACTIVITY DURING THE DAY ON THURSDAY AS WAVE
DEPARTS TO THE SOUTHEAST. HOWEVER, BY THURSDAY NIGHT ANOTHER WAVE
DROPS ACROSS THE AREA SUPPORTED BY A LOW LEVEL JET/MOISTURE
TRANSPORT NOSING INTO SOUTHERN MISSOURI. AT THIS POINT IT LOOKS LIKE
CENTRAL MISSOURI WOULD HAVE THE BEST SHOT OF RAIN WITH THIS
SYSTEM. THIS ACTIVITY EXITS EARLY FRIDAY AS SUMMER-TIME RIDGE
BEGINS TO BUILD BACK OVER THE AREA. WITH MORE SUNSHINE EXPECTED,
TEMPERATURES WILL REBOUND BACK INTO THE UPPER 80S TO MIDDLE 90S
FOR HIGHS. RIDGE CONTINUES TO BUILD ACROSS THE AREA SATURDAY AND
SUNDAY. CENTRAL MISSOURI WILL BE ON PERIPHERY OF WESTERLIES AND
HAVE INCLUDE LOWER END RAIN PROBABILITIES. THE BIGGEST STORY WILL
BE THE TEMPERATURES AND HUMIDITY LEVELS. TEMPERATURES ARE EXPECTED
TO SOAR WELL INTO THE 90S WITH LOW TO MID 70S DEWPOINTS AND MAY
NEED HEAT ADVISORIES FOR THIS PERIOD.
SHORTWAVE WEAKENS RIDGE EARLY NEXT WEEK WITH BOTH THE GFS AND
ECMWF SHOWING A FRONT SAGGING INTO THE AREA AS EARLY AS SUNDAY
NIGHT. THIS WILL BRING BETTER RAIN CHANCES TO THE AREA ALONG WITH
COOLER TEMPERATURES.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z THURSDAY MORNING)
ISSUED AT 0635 AM CDT WED AUG 05 2015
MESSY DAY AHEAD ACROSS THE TERMINALS AS MULTIPLE ROUNDS OF SHOWERS
AND THUNDERSTORMS APPEAR LIKELY. EXPECT OFF AND ON RAIN AND
THUNDER AT SGF AND JLN THROUGH THE MORNING WITH POTENTIALLY A
BRIEF BREAK BY EARLY AFTERNOON BEFORE ADDITIONAL ACTIVITY
DEVELOPS LATE THIS AFTERNOON AND EVENING. BBG WILL CONTINUE TO BOUNCE
AROUND NEAR VLIFR THIS MORNING WITH RAIN AND THUNDER MOVING IN
THERE BY MID MORNING. CONDITIONS AT ALL THREE TERMINALS COULD DROP
TO IFR IN HEAVIER THUNDERSTORMS. CONDITIONS LOOK TO CLEAR BY THE
END OF THE TAF PERIOD.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR MOZ055>058-
067>071-078>083-089>092-094>098-102>106.
KS...NONE.
&&
SHORT TERM...RABERDING
LONG TERM...HATCH/RABERDING
AVIATION...BURCHFIELDHazardous weather outlook, Aug 5, 5:05 AM CDT, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 505 AM CDT WED AUG 5 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-061015- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 505 AM CDT WED AUG 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED TORNADO RISK. ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. ELEVATED FLOODING RISK. SIGNIFICANT LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. DISCUSSION... OCCASIONAL THUNDERSTORMS CAN BE EXPECTED THROUGH TONIGHT. THERE IS AN ELEVATED RISK OF SEVERE THUNDERSTORMS. THUNDERSTORMS MOVING THROUGH CENTRAL KANSAS MAY AFFECT PORTIONS OF SOUTHEAST KANSAS AND WESTERN MISSOURI THIS MORNING. THE MAIN THREAT WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. ANOTHER ROUND OF THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON. THE STRENGTH OF THESE WILL BE DEPENDENT ON HOW QUICKLY THE ATMOSPHERE CAN RECOVER FROM THE MORNING THUNDERSTORMS AND CLOUD COVER. THE MAIN THREAT WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS WITH THE POSSIBILITY OF AN ISOLATED TORNADO. IN ADDITION...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE AND TRAINING OF STORMS OVER THE SAME AREA COULD RESULT IN FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS ARE AGAIN POSSIBLE THURSDAY NIGHT...BUT NO SEVERE WEATHER IS EXPECTED. HOT AND HUMID WEATHER WILL RETURN TO THE AREA FROM FRIDAY THROUGH SUNDAY. AFTERNOON HEAT INDICES ARE EXPECTED TO BE IN THE 100 TO 110 DEGREE RANGE BOTH SATURDAY AND SUNDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING ACROSS SOUTHEAST KANSAS AND EXTREME WESTERN MISSOURI. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE)
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 7:55 PM CDT | Special Weather Statement | SGF | Camden | 50 min |
| Aug 4, 8:42 PM CDT | Special Weather Statement | SGF | Morgan | 48 min |
| Aug 5, 8:56 AM CDT | Flash Flood Warning | SGF | Barton | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.